MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR 3SUTURE ANCHOR W/ PERMACORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR 3SUTURE ANCHOR W/ PERMACORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 223131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the sales rep that postoperatively on (b)(6) 2022 to the initial case around 4 months prior, a revision rotator cuff and biceps repair was performed that determined that the rotator cuff had not healed.According to the report, that both biceps and cuff failed to heal.It was reported that the anchor was still in bone and suture was in the tendon, and the knot loop was still intact but loose and outside of the anchor body.It was reported that it was believed that the eyelit suture bar on the 5.5 healix advance br 3suture anchor w/ permacord device had broken, thus allowing the suture to be loose but knot loop still remain intact.The current status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device is not being returned, it was implanted, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, it appeared that suture was frayed and attached to the tendon; therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 8l67433, and no nonconformances were identified.The photos do not provide enough evidence to determine root cause.Without physical evaluation of the devices reported, we cannot establish a root cause for the issue experienced by the customer.The possible root cause for the frayed suture can be attributed to procedures variables such as: snaps or other instrument to pull the suture without wrapping the suture around the snaps creates a stress point on the suture, resulting in breaking it, however, this cannot be conclusively determined.As per ifu, it indicated to apply tension (normal force) on suture lengths.Excessive force may overload the anchor or suture.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
5.5 HEALIX ADVANCE BR 3SUTURE ANCHOR W/ PERMACORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15716879
Report Number1221934-2022-03402
Device Sequence Number20497334
Product Code MAI
UDI-Device Identifier10886705024827
UDI-Public10886705024827
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number223131
Device Catalogue Number223131
Device Lot Number8L67433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/20/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale